Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2013, 8:21 PM CDT for Logan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 8:21 PM CDT (01:21 UTC)
- Expired
- May 27, 2013, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Logan County, NE
The radar
The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS53 KLBF 280121
SVRLBF
NEC113-280200-
/O.NEW.KLBF.SV.W.0095.130528T0121Z-130528T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STAPLETON...
AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...SHANKLIN BLUFF...TARBOZ LAKE...HOAGLAND AND
LOGAN.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 107 AND 120.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 218 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4141 10070 4148 10072 4155 10072 4165 10027
4142 10025
TIME...MOT...LOC 0122Z 259DEG 15KT 4148 10059
HAIL...1.00IN
WIND...<50MPH
$$
POWER2 follow-up statements
120
WWUS53 KLBF 280131
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT MON MAY 27 2013
NEC113-280200-
/O.CON.KLBF.SV.W.0095.000000T0000Z-130528T0200Z/
LOGAN NE-
831 PM CDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LOGAN
COUNTY UNTIL 900 PM CDT...
AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STAPLETON...
AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...SHANKLIN BLUFF...TARBOZ LAKE...HOAGLAND AND
LOGAN.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 108 AND 120.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 221 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4150 10067 4156 10070 4165 10027 4143 10025
4142 10026 4142 10063
TIME...MOT...LOC 0131Z 259DEG 15KT 4149 10054
HAIL...1.00IN
WIND...<50MPH
$$
POWER348
WWUS53 KLBF 280141
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT MON MAY 27 2013
NEC113-280152-
/O.CAN.KLBF.SV.W.0095.000000T0000Z-130528T0200Z/
LOGAN NE-
841 PM CDT MON MAY 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4150 10067 4156 10070 4165 10027 4143 10025
4142 10026 4142 10063
TIME...MOT...LOC 0142Z 259DEG 15KT 4150 10048
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:45 PM CDT, 36 minutes earlier.
Area forecast discussion, May 27, 7:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 745 PM CDT MON MAY 27 2013 .SYNOPSIS... ISSUED AT 308 PM CDT MON MAY 27 2013 A DEEP UPPER LEVEL LOW WILL MIGRATE EAST THROUGH THE NRN ROCKIES AND NRN PLAINS THIS WEEK. THIS WILL SEND A STRONG PACIFIC COLD FRONT THROUGH THE FCST AREA WEDNESDAY. SEVERE WEATHER IS EXPECTED ALONG AND AHEAD OF THE FRONT TONIGHT...TUESDAY AND PERHAPS WEDNESDAY. THIS AFTERNOON AND THIS EVENING...A 60KT 300 MB JET MAX WILL MOVE THROUGH COLO...KS AND SWRN NEB PRODUCING DEEP LEVEL SHEAR SUFFICIENT FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND WIND DAMAGE. && .UPDATE... ISSUED AT 746 PM CDT MON MAY 27 2013 UPDATED FORECAST TO DROP SEVERE THUNDERSTORM WATCH. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 308 PM CDT MON MAY 27 2013 TONIGHT AND TUESDAY... STRATUS HAS BEEN SLOW TO ERODE ACROSS SOUTHWEST NEB TODAY...AND HAS LIMITED SURF HEATING...WHICH MAY PLAY INTO SEVERE WEATHER THIS EVENING. CURRENT TEMPS IN THE UPPER 60S TO LOWER 70S...HOWEVER WHERE MOSTLY SUNNY SKIES HAVE BEEN THROUGHOUT THE DAY...UPPER 70S. SEVERAL BOUNDARIES ACROSS THE AREA AND WILL PLAY INTO CONVECTION TODAY. THE DRY LINE TO THE WEST IS ALREADY SEEING STORMS FIRE AND A SVR WATCH WAS ISSUED FOR THESE STORMS. ANOTHER ELEVATED AND NEARLY STATIONARY BOUNDARY IS LOCATED ACROSS THE SANDHILLS INTO NORTH CENTRAL...AND SOME RADAR RETURNS HAVE PERSISTED HOWEVER LITTLE IF ANY PRECIP HAS REACHED THE GROUND. AN OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION IS PUSHING SOUTH TOWARDS THE SOUTHERN PLAINS. AS FOR STORMS THIS EVENING...MOVEMENT WILL BE TO THE EAST OR NORTHEAST WITH RIGHT MOVERS TO THE ESE. PLENTY OF INSTABILITY WITH CAPE 2K PLUS...HOWEVER SHEAR IS NOT AS IMPRESSIVE AND WHILE WILL SEE SUPERCELLS...MAIN THREAT WILL BE HAIL AND WINDS. BETTER SHEAR IS SE OF THE CWA...WHERE THERE IS THE MODERATE RISK. OVERNIGHT AS LL JET KICKS IN /TO THE SOUTH/ EXPECT THE SEVERE THREAT TO DIMINISH. COULD SEE TSTORMS DIMINISH...HOWEVER MODEL CONSENSUS IS FOR THEM TO SUSTAIN AS THE MOVE ACROSS THE CWA. SOME CONCERN IF THE MODERATE RISK AREA GETS REALLY GOING...OUR AREA MAY GET CUT OFF. WILL NEED TO WATCH. LATE TONIGHT INTO TOMORROW MORNING CONVECTION WILL PUSH EAST OF THE CWA...WITH BL MOISTURE REMAINING HIGH. FOG AND STRATUS LOOK LIKELY AND ALREADY INCLUDED IN FORECAST. AS WAS TODAY...BURN OFF IS QUESTIONABLE AND COULD DEPEND ON LEFT OVER BOUNDARIES. THIS COULD LIMIT HEATING...HOWEVER FORECAST WILL BE A BLEND OF CLIMO AND GUIDANCE WHICH DOES BRING OUT THE SUN AND WARMS TEMPS INTO 80S. NEXT FRONTAL SYSTEM WILL PUSH INTO THE NW CWA BY AFTERNOON AND WILL BE FOCUS FOR ANOTHER ROUND OF STORMS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 308 PM CDT MON MAY 27 2013 TUESDAY NIGHT THROUGH THURSDAY... TSTMS SHOULD DEVELOP IN THE EVENING HOURS TUESDAY AND MODEL CONSENSUS SUGGESTS NORTHWEST NEBRASKA WOULD BE MOST FAVORED FOR STORM DEVELOPMENT. IT LOOKS LIKE A STRONG DISTURBANCE WILL EJECT THRU THE CNTL HIGH PLAINS AND THE ACTIVITY COULD LAST MOST OF THE NIGHT ACROSS THE NRN ZONES. A STRONG PACIFIC COLD FRONT IS EXPECTED TO ACT AS A TRIGGER FOR TSTM DEVELOPMENT WEDNESDAY AS UPPER LEVEL SUPPORT INCREASES AND FORCES THE FRONT PART WAY THROUGH THE FCST AREA. STRONG HEIGHT FALLS OCCUR AS THE FRONT MOVES THROUGH AND MOISTURE WILL CONTINUE IN PLACE AHEAD OF THE FRONT. HIGHEST POPS ARE NORTH AND EAST WHERE EITHER THE CAP IS WEAKEST OR MOISTURE THE DEEPEST. THE COLD FRONT SHOULD MAKE SUFFICIENT PROGRESS TO KEEP HIGHS NEAR 70 IN THE NORTHWEST WITH 70S TO LOWER 80S SOUTH AND EAST. THE FRONT AND ADDITIONAL DYNAMICS OPERATE WEDNESDAY NIGHT WHICH SHOULD DRIVE THE FRONT COMPLETELY THROUGH THE FCST AREA WITH MUCH DRIER AND COOLER AIR MOVING IN BEHIND THE FRONT THURSDAY. ALL OF THE MODELS ARE CLOSING OFF A 700 MB LOW ACROSS THE NRN PLAINS EXCEPT FOR THE GFS WHICH CLOSES OFF ACROSS NRN NEB. GIVEN THE HISTORY OF THIS PATTERN PRODUCING LOCALLY HEAVY RAINFALL AND K INDICES NEAR OR ABOVE 40C...LOCALLY HEAVY RAINFALL IS EXPECTED IN ADDITION TO THE SEVERE WEATHER THREAT OUTLINED BY THE SPC. ALTHOUGH DRY IS MOVING IN THURSDAY...THE 500 MB COLD POOL...NEAR -15C SHOULD BE SUFFICIENT FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY NORTH AND EAST. THURSDAY NIGHT THROUGH TUESDAY MORNING... COLD AIR ALOFT WILL CONTINUE TO SUPPORT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THROUGH SATURDAY...MAINLY ACROSS NRN NEB. BY SATURDAY NIGHT AND BEYOND...THE COLD POOL WILL BE EAST OF THE FCST AREA WITH DRY AND STABLE CONDITIONS. THUS THE FCST IS DRY SATURDAY THROUGH TUESDAY MORNING. SOME VERY COOL AIR WILL BE MOVING IN ALOFT AND HIGHS SATURDAY...THE COOLEST DAY... MOSTLY IN THE 60S WITH LOWS SUNDAY MORNING IN THE 40S. H700 MB TEMPS ARE -2C TO 0C AND H850 MB TEMPS ARE IN THE SINGLE DIGITS DURING THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 628 PM CDT MON MAY 27 2013 MAIN AVIATION CONCERNS IN THE NEAR TERM WILL BE THUNDERSTORMS. SOME VIRGA JUST WEST OF KLBF THIS EVENING. STRONGEST STORMS STILL IN THE PANHANDLE WILL BE MOVING EAST INTO THE WESTERN NEBRASKA SANDHILLS AND SOUTHWEST NEBRASKA THROUGH 10 PM CDT. STRONG AND VARIABLE WINDS AND LARGE HAIL IN THE VICINITY OF THUNDERSTORMS. STRATUS WILL REDEVELOP OVER WESTERN NEBRASKA AFTER 2806Z AND LINGER INTO THE AFTERNOON AS IT HAS DONE THE LAST 2 DAYS. THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...MASEK LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, May 27, 3:19 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT MON MAY 27 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT MON MAY 27 2013 /219 PM MDT MON MAY 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE LATE EVENING HOURS OVER WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS WILL INITIATE OVER THE PANHANDLE OF NEBRASKA AND MOVE EAST ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A LOW THREAT FOR AN ISOLATED TORNADO...MAINLY THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY AS A SLOW MOVING UPPER LOW MOVES INTO THE NORTHERN ROCKIES. THIS PATTERN WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA NEARLY EVERY DAY. WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE ACROSS THE AREA...SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, May 27, 6:21 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM MDT MON MAY 27 2013 NEZ004-280015- SHERIDAN NE- 521 PM MDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 615 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HAY SPRINGS TO 17 MILES NORTH OF ALLIANCE...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... RUSHVILLE... GORDON... CLINTON... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... LONE BUTTE... DIAMOND LAKE... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... HIGHWAY 27 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. COLE
Local storm report, May 27, 7:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 W OGALLALA 41.13N 101.74W
05/27/2013 M58 MPH KEITH NE AWOS
&&
MARTINNearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.